Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 20, NWS Jackson, MS

April 3, 2017Attala County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 3, 2017, 8:59 PM CDT for Attala County, Mississippi. It took effect at Apr 4, 2017, 1:00 PM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2017, 8:59 PM CDT (01:59 UTC)
In effect from
Apr 4, 2017, 1:00 PM CDT
Expired
Apr 5, 2017, 10:00 AM CDT
In force
21 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Attala County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yockanookany River near Kosciusko (KSCM6).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
21.5 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02484000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

324 
WGUS44 KJAN 040159
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
859 PM CDT Mon Apr 3 2017


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Pearl River Above Philadelphia affecting Neshoba County
  Yockanookany River Near Kosciusko affecting Attala County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-050759-
/O.NEW.KJAN.FL.W.0019.170404T0424Z-170410T0300Z/
/PLAM6.1.ER.170404T0424Z.170405T1800Z.170408T2100Z.NO/
859 PM CDT Mon Apr 3 2017

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River Above Philadelphia
* until Sunday evening.
* At 7:45 PM Monday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tonight and 
  will continue to rise to near 14.0 feet by early Wednesday 
  afternoon. 
* Impact...At 14.0 feet...Water begins to cover some of the Burnside 
  Lake Water Park roadways and camp areas.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Upper Pearl River
Philadelphia   13  12.8 Mon 08 PM  13.3  13.9  13.9  14.0 01 PM 04/05


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

MSC007-050759-
/O.NEW.KJAN.FL.W.0020.170404T1800Z-170405T1500Z/
/KSCM6.1.ER.170404T1800Z.170404T1800Z.170405T0000Z.NO/
859 PM CDT Mon Apr 3 2017

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Yockanookany River Near Kosciusko
* from Tuesday afternoon to Wednesday morning.
* At  7:45 PM Monday the stage was 14.2 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  tomorrow afternoon.
* Impact...At 15.0 feet...Water approaches the Natchez Trace Parkway 
  south of Kosciusko. Water floods lowlands alongthe reach of the 
  river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Yockanookany River 
Kosciusko      15  14.2 Mon 08 PM  14.9  14.5  12.8  15.0 01 PM 04/04


&&


LAT...LON 3295 8972 3308 8964 3328 8945 3320 8933
      3305 8950 3293 8958             



$$
1 follow-up statement
332 
WGUS84 KJAN 041508
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1008 AM CDT Tue Apr 4 2017


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Yockanookany River Near Kosciusko affecting Attala County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-041538-
/O.CAN.KJAN.FL.W.0020.000000T0000Z-170405T1500Z/
/KSCM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1008 AM CDT Tue Apr 4 2017

The Flood Warning is cancelled for
  The Yockanookany River Near Kosciusko.
* At  9:45 AM Tuesday the stage was 14.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will remain below flood stage and will
  stay steady for the next day before falling.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Yockanookany River 
Kosciusko      15  14.5 Tue 10 AM  14.4  14.2  12.2  


&&


LAT...LON 3295 8972 3308 8964 3328 8945 3320 8933
      3305 8950 3293 8958             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:32 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 3, 6:32 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
632 PM CDT Mon Apr 3 2017

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
With exception of patchy areas of early morning MVFR/IFR category
fog, especially in the HBG area, expect VFR conditions to prevail
through Tuesday evening. /EC/

&&

.DISCUSSION...
Tonight and Tuesday: Latest water vapor imagery showed the axis
of the upper trough over the Lower Mississippi Valley. This axis
was helping to develop some scattered showers across the north. A
frontal boundary extended across the region. The showers will exit
the region by this evening.

In the wake of the storm system we can expect a quiet weather
pattern through Tuesday. The front will exit the region to the east
by early this evening. The upper trough axis will exit east as a
zonal flow pattern takes over. Cam models shows that we will have
some patchy fog across our far southern counties. So have included
patchy fog for late tonight into early Tuesday. Another storm system
will be approaching the region from the Southern Plains. On Tuesday
low level moisture will gradually increase across the forecast area
as pwats rise approaching one inch.

As far as temps are concern lows will be in the 50s for tonight.
Highs will be in the lower to middle 80s./17/

Tuesday night through Sunday...Another closed low and associated
surface low will be over the Southern Plains come Tuesday
evening. This system will track northeast across the Plains and
then over the mid Mississippi River valley by Wednesday evening.
WAA will strengthen after midnight over our region ahead of this
system lifting a warm front back across our CWA. Models suggest
that storms will develop over our southeast in an environment
behind the warm front with enough instability and deep layer
shear to support a few severe storms capable of hail and damaging
wind gusts. This activity is expected to shift east of Mississippi
Wednesday morning. Breezy gradient southwest to west winds will
develop across our northern zones as the associated cold front
swings rapidly across our CWA during the day and should be east
of our CWA by mid afternoon. A cooler and much drier airmass will
be over our CWA by Wednesday night. Although the closed low will
be well northeast of our region, an amplified upper level trough
will remain over the area until it shifts east Friday. This will
result in cooler than normal temperatures and dry weather through
Saturday morning. By Sunday a mid level ridge axis will be over
our region with a >1020mb surface high centered to our east. This
will contribute to a slow moisture return with above normal
temperatures again. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       57  84  64  75 /   5   2  34  33
Meridian      56  85  62  78 /   6   2  49  54
Vicksburg     57  84  63  73 /   4   2  25  15
Hattiesburg   57  85  64  80 /   4   2  48  53
Natchez       58  84  64  73 /   3   2  27  16
Greenville    56  82  62  71 /   5   3  14  18
Greenwood     56  83  61  73 /   6   2  18  25

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Apr 3, 2:27 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
227 PM CDT Mon Apr 3 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
227 PM CDT Mon Apr 3 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms will be possible across portions
of east and south Mississippi late Tuesday night. The
primary risks will be damaging winds gusts and hail up to
quarter size.

(www.weather.gov/images/jan/graphicast/image1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
night.

21

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Apr 3, 4:49 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      1 WSW CANTON            32.61N 90.05W
04/03/2017                   MADISON            MS   EMERGENCY MNGR

            FLOOD WATER IN 20 HOMES ON SOUTH SIDE OF
            CANTON.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:59 PM CDTRiver Flood WarningJANNeshoba6 days
Apr 4, 9:04 AM CDTRiver Flood WarningJANLauderdale, Newton26 hr
Apr 4, 9:08 AM CDTRiver Flood WarningJANClarke4 days
Apr 4, 9:58 AM CDTRiver Flood WarningJANLeake5 days
Apr 4, 9:58 AM CDTRiver Flood WarningJANLeake5 days
Apr 4, 9:58 AM CDTRiver Flood WarningJANMadison, Rankin71 hr
Apr 4, 10:10 AM CDTRiver Flood WarningJANJones4 days
Apr 4, 10:12 AM CDTRiver Flood WarningJANSimpson49 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.